Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 58, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 6, 2008, 2:28 AM CST for Clay County, Lowndes County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 2:28 AM CST (08:28 UTC)
- Expired
- Feb 6, 2008, 3:15 AM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 10:01 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 060828
TORJAN
MSC025-087-060915-
/O.NEW.KJAN.TO.W.0058.080206T0828Z-080206T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
228 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
* UNTIL 315 AM CST
* AT 228 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
TORNADO 9 MILES NORTHWEST OF CRAWFORD...OR ABOUT 6 MILES SOUTHEAST
OF STARKVILLE...MOVING NORTHEAST AT 60 MPH.
* THE TORNADO WILL BE NEAR...
TIBBEE AND BENT OAK BY 235 AM CST...
WAVERLY AND 7 MILES NORTHWEST OF COLUMBUS BY 245 AM CST...
KOLOLA SPRINGS...COLUMBUS AFB AND 7 MILES NORTHWEST OF STEENS BY
250 AM CST...
CALEDONIA BY 255 AM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3374 8823 3359 8825 3329 8860 3330 8867
3357 8866 3369 8852 3367 8850 3369 8841
3376 8831 3376 8825
TIME...MOT...LOC 0828Z 230DEG 53KT 3342 8871
$$
GARRETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 5, 9:12 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Feb 5, 9:12 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
912 PM CST TUE FEB 5 2008
.UPDATE...TWEAKED THE HOURLY VALUES. WINDS AND CLOUDS WILL KEEP THE
AREA IN THE LOWER AND MID 70S FOR MUCH OF THE NIGHT. WILL LIKELY
ALLOW THE WIND ADVISORY/LAKE ADVISORY TO EXPIRE AT MIDNIGHT. THE
SQUALL HAS BEEN TO SLOW TO MOVE INTO THE CWA AND FEWER SHOWER AND
THUNDERSTORMS DEVELOPED AHEAD OF THE LINE THAN EXPECTED. MORE
ACTIVITY WAS DEVELOPING OVER THE SOUTHERN ZONES...WHERE THE BETTER
INSTABILITY WAS...BUT THE BETTER SHEAR AND FORCING REMAIN OVER THE
NORTHWEST. ALTHOUGH THERE HAS BEEN A SHORT BREAK IN THE
ACTIVITY...WILL NOT MAKE ANY ADJUSTMENTS TO THE FORECAST AT THIS
POINT. THE LINE OF STORMS SHOULD CONTINUE TO INTENSIFY AS IT MOVES
EAST INTO THE CWA.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL MOVE INTO GLH WITHIN THE NEXT
HOUR...STORMS TO THE WEST WERE PRODUCING WIND GUSTS AROUND 40 MPH.
THE LINE WILL CONTINUE TO MOVE EAST. TSRA WITH GUSTS TO 40 MPH OR
GREATER WILL APPROACH GWO AROUND 5Z...JAN 6Z...GTR 8Z...MEI/HBG 10Z.
HAIL WILL BE LIKELY AS THE STORMS MOVE THROUGH ALSO. HEAVY RAINFALL
WILL LIKELY REDUCE VISIBILITIES TO LESS THAN 3SM BRIEFLY. IN
ADDITION...CEILINGS WILL LIKELY FALL TO 1000FT OR LESS BRIEFLY AS
THE RAIN MOVES IN. OTHERWISE...HEIGHTS SHOULD BE AROUND 2500FT AT
MOST LOCATIONS. THE CURRENT FORECAST SEEMS TO HAVE A HANDLE ON THE EXPECTED
CONDITIONS FOR THE NEXT FEW HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 58 61 32 60 / 100 19 0 11
MERIDIAN 60 63 32 61 / 100 49 0 12
VICKSBURG 56 59 32 62 / 99 10 0 11
HATTIESBURG 62 65 34 61 / 100 50 0 11
NATCHEZ 58 61 32 61 / 98 12 0 11
GREENVILLE 52 56 33 56 / 97 9 0 11
GREENWOOD 55 58 31 57 / 100 14 0 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ030>033-
037>039-043>066-072>074.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>029-
034>036-040>042.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ015-016-
023>026.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009.
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.
&&
7Hazardous weather outlook, Feb 5, 11:02 PM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1102 PM CST TUE FEB 5 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 070515- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1102 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY DANGEROUS SEVERE THUNDERSTORMS ARE STILL EXPECTED OVERNIGHT. SEVERE THUNDERSTORMS WILL BE SCATTERED ACROSS THE FORECAST AREA ALONG AND EAST OF A SQUALL LINE THE REST OF TONIGHT. DAMAGING WINDS WILL BE THE MAIN RISK ALONG WITH A FEW TORNADOES...MAINLY EAST OF A LINE FROM INDIANOLA MISSISSIPPI TO LAKE PROVIDENCE TO WINNSBORO LOUISIANA. LARGE HAIL CAN ALSO BE EXPECTED WITH HAILSTONES TO GOLFBALL SIZE OR LARGER. THE BEST CHANCE OF SEVERE STORMS WILL GRADUALLY SHIFT EAST OF THE INTERSTATE 55 CORRIDOR BY 2 AM AND REACH EAST MISSISSIPPI GENERALLY BETWEEN 2 AND 5 AM. THE MOST INTENSE STORMS WILL OCCUR WHERE BREAKS IN THE LINE OF STORMS OCCUR OVER SOUTH...CENTRAL AND EAST MISSISSIPPI. THESE AREAS WILL HAVE THE HIGHEST RISK OF TORNADO DEVELOPMENT FOR THE REST OF TONIGHT. THE STRONG COLD FRONT CROSSING THE MISSISSIPPI RIVER SHOULD REACH NEAR THE MISSISSIPPI AND ALABAMA BORDER AROUND SUNRISE WEDNESDAY. THE LAST OF THE SEVERE WEATHER RISK WILL END BY AROUND 8 AM CST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH EARLY WEDNESDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Feb 5, 10:03 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG GUNNISON 33.94N 90.95W
02/05/2008 BOLIVAR MS LAW ENFORCEMENT
A FEW TREES AND POWER LINES WERE BLOWN DOWN FROM GUNNISON
TO DUNCAN.
&&
CMELocal storm report, Feb 6, 12:30 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 9 NE VICKSBURG 32.42N 90.76W
02/06/2008 E1.75 INCH WARREN MS EMERGENCY MNGR
GOLFBALL SIZED HAIL REPORTED AT OAK RIDGE ROAD.
&&
MMELocal storm report, Feb 6, 12:33 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1233 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 6 E VICKSBURG 32.33N 90.77W
02/06/2008 WARREN MS EMERGENCY MNGR
NUMEROUS LARGE TREES...POWER LINES AND TRANSFORMERS
DOWNED IN EASTERN WARREN COUNTY.
&&
MMELocal storm report, Feb 6, 1:50 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
150 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND DMG 2 NNW TERRY 32.13N 90.31W
02/06/2008 HINDS MS LAW ENFORCEMENT
TREES AND LIMBS DOWN AT TERRY ROAD AND LEBANON PINE GROVE
ROAD.
&&
JCULINLocal storm report, Feb 6, 2:14 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
214 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG 2 N CRYSTAL SPRINGS 32.02N 90.36W
02/06/2008 COPIAH MS AMATEUR RADIO
LIMBS DOWN AND TREE ACROSS THE ROAD BLOCKING HWY 27 NORTH
OF CRYSTAL SPRINGS.
&&
JCULINLocal storm report, Feb 6, 2:23 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
223 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL FLORENCE 32.15N 90.13W
02/06/2008 M0.75 INCH RANKIN MS PUBLIC
&&
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 9:01 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| Feb 5, 10:39 PM CST | Tornado Warning | JAN | Issaquena, Sharkey | 51 min |
| Feb 5, 11:19 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 26 min |
| Feb 5, 11:28 PM CST | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 32 min |
| Feb 5, 11:50 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 40 min |
| Feb 5, 11:51 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 39 min |
| Feb 6, 12:16 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 59 min |
| Feb 6, 12:38 AM CST | Tornado Warning | JAN | Madison, Yazoo | 52 min |
| Feb 6, 12:39 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 40 min |
| Feb 6, 12:54 AM CST | Tornado Warning | JAN | Oktibbeha | 21 min |
| Feb 6, 12:56 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 33 min |
| Feb 6, 12:59 AM CST | Tornado Warning | JAN | Claiborne, Copiah, Hinds | 20 min |
| Feb 6, 1:11 AM CST | Tornado Warning | JAN | Clay | 19 min |
| Feb 6, 1:18 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 42 min |
| Feb 6, 1:22 AM CST | Tornado Warning | JAN | Clay, Lowndes | 23 min |
| Feb 6, 1:25 AM CST | Tornado Warning | JAN | Attala, Leake | 35 min |
| Feb 6, 1:40 AM CST | Tornado Warning | JAN | Choctaw, Winston | 35 min |
| Feb 6, 1:47 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 28 min |
| Feb 6, 1:51 AM CST | Tornado Warning | JAN | Noxubee | 24 min |
| Feb 6, 2:00 AM CST | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 45 min |
| Feb 6, 2:09 AM CST | Tornado Warning | JAN | Kemper, Neshoba | 36 min |
| Feb 6, 2:46 AM CST | Tornado Warning | JAN | Noxubee | 44 min |
| Feb 6, 3:00 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Winston | 29 min |
| Feb 6, 3:16 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 33 min |
| Feb 6, 3:28 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 27 min |
| Feb 6, 4:36 AM CST | Lake Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 13 hr |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.